Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 112, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 24, 2013, 12:56 PM CDT for Okaloosa County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2013, 12:56 PM CDT (17:56 UTC)
- Expired
- Jul 24, 2013, 2:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 52 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
599
WUUS54 KMOB 241756
SVRMOB
FLC091-241900-
/O.NEW.KMOB.SV.W.0112.130724T1756Z-130724T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1256 PM CDT WED JUL 24 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 200 PM CDT
* AT 1251 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WAS LOCATED 5 MILES NORTH OF
NICEVILLE...OR 11 MILES NORTHEAST OF SHALIMAR...AND MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
VALPARAISO... NICEVILLE...
LAT...LON 3042 8649 3041 8645 3044 8642 3048 8645
3045 8652 3058 8664 3070 8649 3062 8638
3045 8639 3044 8642 3042 8644 3040 8639
3037 8640 3037 8645
TIME...MOT...LOC 1754Z 316DEG 17KT 3058 8650
$$1 follow-up statement
178
WWUS54 KMOB 241820
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
120 PM CDT WED JUL 24 2013
FLC091-241830-
/O.CAN.KMOB.SV.W.0112.000000T0000Z-130724T1900Z/
OKALOOSA FL-
120 PM CDT WED JUL 24 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN OKALOOSA COUNTY...
AT 118 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHEASTERN
OKALOOSA COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3042 8649 3041 8645 3044 8642 3048 8645
3045 8652 3058 8664 3070 8649 3062 8638
3045 8639 3044 8642 3042 8644 3040 8639
3037 8640 3037 8645
TIME...MOT...LOC 1820Z 316DEG 17KT 3049 8640
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 9:59 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 24, 9:59 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
959 AM CDT WED JUL 24 2013
.MARINE UPDATE...INCREASED WINDS AND SEAS SLIGHTLY FOR THE REMAINDER
OF TODAY AND EARLY TONIGHT AS NEXT UPPER LEVEL DISTURBANCE
APPROACHES FROM THE WEST COMBINED WITH HIGH PRESSURE CONTINUING OVER
THE CENTRAL AND EASTERN GULF. SMALL CRAFT SHOULD EXERCISE CAUTION IN
ALL MARINE ZONES THROUGH LATE THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS SOME STRONG WILL ALSO MOVE EAST SOUTHEAST ACROSS THE
REGION LATER TODAY AND EARLY TONIGHT 32/EE
&&
.PREV DISCUSSION... /ISSUED 404 AM CDT WED JUL 24 2013/
SHORT TERM [TODAY THROUGH THURSDAY NIGHT]...A PERSISTENT MID AND
UPPER LEVEL NORTHWEST FLOW RESULTS IN SOME UNCERTAINTIES TODAY
REGARDING THE EVOLUTION AND TIMING OF CONVECTION. SEVERAL SUBTLE
UPPER LEVEL DISTURBANCES COMBINED WITH NUMEROUS REMNANT OUTFLOW
BOUNDARIES LEADS TO A LOW CONFIDENCE FORECAST AS IT IS DIFFICULT FOR
ANY MODEL GUIDANCE TO HANDLE THESE FEATURES IN THE PROPER WAY.
LOOKING AT THE BIGGER PICTURE...THE ATMOSPHERE WILL CONTINUE TO BE
CONDUCIVE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AS
PRECIPITABLE WATERS AVERAGE NEAR 2 INCHES AND MLCAPES CLIMB INTO THE
2000-3000 J/KG RANGE. GIVEN ALL THE POTENTIAL TRIGGERS FOR CONVECTION
IN CONJUNCTION WITH A MOIST AND UNSTABLE ATMOSPHERE...WILL HAVE
LIKELY RAIN CHANCES FOR ALL AREAS. THE MOST INTERESTING FEATURE AT
THIS TIME IS A WELL DEFINED MCV (SEEN ON REGIONAL RADAR) OVER NE
LOUISIANA. THIS FEATURE IS SLOWLY MOVING SOUTHEAST AND COULD RESULT
IN CONVECTIVE DEVELOPMENT OVER THE WESTERN ZONES LATER THIS MORNING.
BY THIS AFTERNOON...BOTH THE 4KM NSSL AND SPC WRF SHOW CONVECTION
ORGANIZING ACROSS OUR AREA INTO ANOTHER POTENTIAL MCS. THE PAST
SEVERAL RUNS OF THE HRRR ARE MUCH LESS BULLISH REGARDING MCS
DEVELOPMENT. WE WILL JUST HAVE TO CLOSELY WATCH RADAR TRENDS THROUGH
THE DAY. IF STORMS BECOME SUFFICIENTLY ORGANIZED...THEN THE THREAT
FOR STRONG GUSTY WINDS WILL INCREASE WITH A FEW STORMS POSSIBLY
BECOMING SEVERE. AS WE SAW YESTERDAY...SHALLOW ROOTED TREES ARE MORE
SUSCEPTIBLE TO BEING UPROOTED RIGHT NOW DUE TO SATURATED SOILS. HIGHS
TODAY WILL RANGE FROM THE UPPER 80S TO LOWER 90S.
THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE
WHILE CONVECTION WILL TEND TO WANE THIS EVENING AS DAYTIME
INSTABILITY IS LOST...WILL HAVE TO KEEP 20-30% RAIN CHANCES IN
THROUGH THE NIGHT TO ACCOUNT FOR ANY POTENTIAL UPSTREAM DISTURBANCES
THAT MAY AFFECT THE AREA. IN ADDITION...A WEAK COLD FRONT WILL BEGIN
TO APPROACH FROM THE NORTH...BUT WILL STILL BE NORTH OF THE AREA BY
12Z THU. LOWS IN THE MUGGY LOW TO MID 70S...SLIGHTLY WARMER AT THE
COAST. 34/JFB
THURSDAY...EASTERN NOSE OF A MID LEVEL RIDGE EXTENDS INTO THE CENTRAL
GULF OUT OF TEXAS. STILL MAY BE JUST ENOUGH OF A WEAKNESS...BETWEEN
THIS RIDGE AND A MID LEVEL TROF MOVING OFF THE EAST COAST...AND
LINGERING DEEP LAYER MOISTURE TO SUPPORT ISOLATED STORMS MAINLY OVER
THE SOUTHERN ZONES...WHERE WEAK SURFACE FRONT WILL BE DRAPED. THE
GUIDANCE IS IN AGREEMENT THAT DAILY HIGHS WILL LIFT INTO THE MID 90S
FOR MOST AREAS THURSDAY. GRIDDED HEAT INDICES TOPPING OUT TO BETWEEN
100 AND 105. QUITE A BIT WARMER THAN WE HAVE SEEN OF LATE DUE TO THE
WET PATTERN WE HAVE BEEN IN. WITH FRONT TO...OR JUST SOUTH OF THE
COAST THURSDAY NIGHT...LOWS OVER THE INTERIOR NEAR 68 WHILE COASTAL
ZONES IN THE MID/UPPER 70S. /10
LONG TERM [FRIDAY THROUGH TUESDAY]...MID LEVEL RIDGE INTO THE
NORTHERN GULF FRIDAY BREAKS DOWN LATE FRIDAY NIGHT INTO SATURDAY AS
LOWERING HEIGHTS WITH NEXT MID LEVEL TROF PROGRESS INTO THE LOWER
MISSISSIPPI RIVER VALLEY. EXPECT TO SEE ANOTHER ORGANIZED CONVECTIVE
COMPLEX MOVING OUT OF THE SOUTHERN PLAINS LATE FRIDAY...TO SINK
SOUTHEASTWARD INTO THE FORECAST AREA ON SATURDAY. THE GLOBAL GUIDANCE
SHOWS A MID LEVEL TROF SITUATED OVER THE CENTRAL GULF COAST PROVIDING
MID LEVEL CONTRIBUTION TO LIFT WHILE ANOTHER WEAK FRONT SETTLES
SOUTHWARD TOWARD THE COAST ON SUNDAY. THESE FEATURES WILL INTERACT
WITH PRECIPITABLE WATERS 1.8 TO 2.0 INCHES SUPPORTING A CONTINUED
CHANCE OF SHOWERS/STORMS. A CHANCE OF DAILY STORMS CONTINUE INTO THE
FIRST HALF OF NEXT WEEK. DAYTIME HIGHS IN THE LOWER HALF OF THE 90S
DURING THE MEDIUM RANGE WHILE NIGHTTIME LOWS 68 TO 72 INTERIOR...MID
70S COAST. /10
AVIATION (12Z ISSUANCE)...PATCHY MVFR/IFR STRATUS POSSIBLE AT THE
START OF THE TAF PERIOD...BUT VFR CONDITIONS WILL BE PREDOMINATE
OUTSIDE OF CONVECTION TODAY. EXPECT ANOTHER DAY OF SCATTERED TO
NUMEROUS STORMS...BUT CONFIDENCE IS LOW REGARDING TIMING/LOCATION OF
THE CONVECTION. THEREFORE...WILL MAINTAIN VCTS MENTIONS FROM MID
MORNING THROUGH THE AFTN. MOST CONVECTION WILL DIMINISH
TONIGHT...ALTHOUGH ISOLATED ACTIVITY STILL POSSIBLE. PATCHY MVFR
STRATUS/FOG POSSIBLE AFTER MIDNIGHT. 34/JFB
MARINE...MODERATE TO STRONG W-SW WINDS CONTINUE TODAY...ESPECIALLY
OVER THE GULF WATERS...AS THE PRESSURE GRADIENT REMAINS TIGHT
BETWEEN A SFC HIGH OVER THE CENTRAL GULF AND A WEAK COLD FRONT
MOVING INTO THE MIDSOUTH/TN VALLEY. WINDS ARE EXPECTED TO GRADUALLY
DIMINISH STARTING TONIGHT AS THE PRESSURE TROUGH ASSOCIATED WITH THE
FRONT MOVES SOUTH TOWARD THE COAST. THE TROUGH STALLS ALONG THE
COAST OR JUST OFFSHORE BY FRIDAY...LIFTING NORTH OF THE COAST OVER
THE WEEKEND WITH AREAS OF WEAK LOW PRESSURE MOVING EAST ALONG THE
BOUNDARY. THIS WILL RESULT IN A GENERAL LIGHT TO OCCASIONALLY
MODERATE WEST TO SOUTHWEST FLOW OVER THE WEEKEND. WINDS COULD BECOME
STRONGER IF A MORE SIGNIFICANT LOW DEVELOPS. SEAS OF 3 TO 4 FEET
TODAY GRADUALLY DIMINISH TO 1 TO 2 FEET FOR THE END OF THE WEEK INTO
THE WEEKEND. ANOTHER ROUND OF SHOWERS AND STORMS IS POSSIBLE LATER
TODAY...MOVING FROM NW TO SE OFF LAND AND INTO THE MARINE AREA.
STRONG WIND GUSTS ARE POSSIBLE. 34/JFB
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 91 74 95 73 95 / 60 30 20 05 05
PENSACOLA 91 76 94 76 94 / 60 30 20 10 05
DESTIN 89 79 91 78 91 / 60 30 20 10 05
EVERGREEN 92 71 95 68 95 / 60 30 10 05 05
WAYNESBORO 92 71 95 67 95 / 60 20 10 05 05
CAMDEN 90 71 95 68 95 / 60 30 10 05 05
CRESTVIEW 93 72 96 71 95 / 60 30 20 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FL...HIGH RIP CURRENT RISK UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jul 24, 4:34 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 434 AM CDT WED JUL 24 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 434 AM CDT WED JUL 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY. THE STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. GIVEN THE ABUNDANT RAINFALL EXPERIENCED OVER THE PAST MONTH...EVEN SUB SEVERE WINDS OF 40 TO 50 MPH CAN BRING DOWN SHALLOW ROOTED TREES DUE TO THE SATURATED GROUND. ISOLATED INSTANCES OF FLASH FLOODING ARE ALSO POSSIBLE. THERE IS A HIGH RISK OF LIFE THREATENING RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN STORM SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF WIND DAMAGE OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MOBILE. GMZ630>635-650-655-670-675-251100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 434 AM CDT WED JUL 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION TODAY...PARTICULARLY OVER THE GULF WATERS...AS A MODERATE TO OCCASIONALLY STRONG WEST TO SOUTHWEST FLOW PERSISTS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP OVER LAND AREAS TODAY AND MOVE SOUTHEAST TOWARD THE COASTAL WATERS. STRONG GUSTY WINDS WILL ACCOMPANY SOME OF THE STRONGER STORMS...RESULTING IN LOCALLY HIGHER WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING MOST OF THE PERIOD. GUSTY WINDS AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS.
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.